Friday, January 20, 2012

The Psoriasis-Humira Conundrum

I've been watching too much Big Bang Theory.  I freakin' love that show.  I just ordered a bunch of books off Amazon to help me learn bigger, cooler, nerdier words.  :-)

So I'm on here whining about my psoriasis about once a month, I guess.  I first started Enbrel shots in late July.  This was supposed to be the miracle drug.  You shoot yourself up, suppress your own immune system, and VOILA!  Clear skin!  You can check out my two-week update which includes photos here:

http://lolorashel.blogspot.com/2011/08/enbrel-and-psoriasis-two-week-update.html

That wasn't working for me so my doctor then changed me to Humira.  Let's see if we can make you even more tired and apt to catch colds....all in the name of beautiful skin!  You can read that October post here:

http://lolorashel.blogspot.com/2011/10/psoriasis-and-humira.html

So now I am four months into the Humira shots.  Sure, my skin is clear-er than it was.  But its not completely clear.  At my last appointment (barely two weeks ago), my doctor brought up the possibility of taking another step up and trying a drug that really has only been around for a couple of years.  You can read about that here:

http://lolorashel.blogspot.com/2012/01/found-motivation.html

So basically, be an experimental rat.  I'm thinking no thanks.  You want to know when my skin was at its best?  When I was thinner.  So I am going to stick to this Paleo plan, the Twirly Tuff workout and probably just stop taking the medication altogether.

I am going to include a couple of recent photos.  From the pictures, it looks pretty clear.  But a lot of the skin is still rough and some days, its redder than others.  I really have not had a break-out this bad since before my weight loss.  So I have to believe that losing weight is the key -- not drugging myself up.



And here's a picture from June 2011:


Progress?  Yes.  Full victory?  Not yet.

2 comments:

  1. This comment has been removed by a blog administrator.

    ReplyDelete
  2. This comment has been removed by a blog administrator.

    ReplyDelete